Alert archive / South Carolina / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Charleston, SC

March 4, 20075 counties in South Carolina

NWS Charleston, SC issued this red flag warning at Mar 4, 2007, 12:26 PM EST for 5 counties in South Carolina. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2007, 12:26 PM EST (17:26 UTC)
Expired
Mar 4, 2007, 5:55 PM EST
In force
5 hr
Issued by
NWS Charleston, SC

Counties Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2680 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KCHS 041726
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1226 PM EST SUN MAR 4 2007

SCZ040-042>045-047>051-042300-
/O.NEW.KCHS.FW.W.0003.070304T1726Z-070304T2300Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1226 PM EST SUN MAR 4 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY ACROSS SOUTHEAST SOUTH CAROLINA...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

LOW HUMIDITIES OF 18 TO 24 PERCENT COMBINED WITH WEST WINDS OF 20
TO 25 MPH WITH GUSTS TO 30 MPH AND LOW FUEL MOISTURE WILL PRODUCE
A HIGH FIRE DANGER ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA THROUGH
EARLY THIS EVENING. WINDS ARE EXPECTED TO SUBSIDE AND HUMIDITIES
WILL BEGIN TO RECOVER AFTER 6 PM.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS82 KCHS 042043
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EST SUN MAR 4 2007

SCZ040-042>045-047>051-042300-
/O.CON.KCHS.FW.W.0003.000000T0000Z-070304T2300Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
343 PM EST SUN MAR 4 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR LOW HUMIDITIES AND GUSTY WINDS FOR SOUTHERN SOUTH 
CAROLINA...

LOW HUMIDITIES OF 20 TO 25 PERCENT COMBINED WITH WEST TO
NORTHWEST WINDS OF 20 MPH WITH GUSTS TO 30 MPH AND LOW FUEL
MOISTURE...WILL PRODUCE A HIGH FIRE DANGER ACROSS MUCH OF
SOUTHEAST SOUTH CAROLINA THROUGH EARLY THIS EVENING. WINDS ARE
EXPECTED TO SUBSIDE AND HUMIDITIES WILL BEGIN TO RECOVER AFTER 6
PM.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS82 KCHS 042255
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EST SUN MAR 4 2007


SCZ040-042>045-047>051-050000-
/O.CAN.KCHS.FW.W.0003.000000T0000Z-070304T2300Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
555 PM EST SUN MAR 4 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DECREASED TO LESS THAN CRITICAL LEVELS...AND RELATIVE
HUMIDITY LEVELS WILL REMAIN ABOVE CRITICAL LEVELS THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Mar 4, 9:44 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 4, 9:44 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
944 AM EST SUN MAR 4 2007

...FREEZING TEMPERATURES EXPECTED AWAY FROM THE COAST TONIGHT...

.SHORT TERM /THIS AFTERNOON/...COOL HIGH PRES IS BUILDING INTO THE
RGN IN THE WAKE OF COLD FNTL PASSAGE OVRNGT. HIGHS WL BE SOME 10-15
DEGS COOLER THAN YDA WITH 1000-850MB THICKNESSES SUPPORTIVE OF HIGHS
IN THE 56-58 DEG RANGE AWAY FROM THE COAST. SOME OF THE SHORT TERM
GUIDANCE SUGGESTS HIGHS MAY NOT REACH 55 DEGS IN THE CHARLESTON AREA
AND 56 DEGS IN THE SAVANNAH AREA DUE TO MODERATE CAA. HWVR WITH
TEMPS ALREADY IN THE LWR 50S...THIS MAY BE A BIT BULLISH. SEE NO
REASON TO MAKE ANY CHANGES TO OUR CURRENT HIGH TEMPS AS THEY DO
APPEAR TO BE ON TRACK. JET STREAM CIRRUS WL DIMINISH AS THE UPR JET
AXIS SHIFTS FARTHER OFF THE E. BEST DYNAMICS ASSOC WITH THE RRQ WL
REMAIN OVR THE OPEN ATLC WTRS THUS MOSTLY SUNNY SKIES WL PREVAIL.
WNDS ALOFT ARE FCST TO DIMINISH THROUGHOUT THE DAY BUT GUSTY NW WNDS
WL CONTINUE INTO AT LEAST THE ERLY AFTN WITH DEEP MIXING PROFILES
NOTED IN AREA FCST SOUNDINGS. WL NEED TO LWR DEWPTS A FEW MORE DEGS
WITH SUCH A DEEP DRY LYR IN PLACE ATOP THE BNDRY LYR. THE FREEZE
WRNG STILL LOOKS ON TRACK FOR TNGT. MAY NEED TO CONSIDER A FROST
ADVISORY FOR THE INLAND PORTIONS OF THE GA COASTAL ZONES LTR THIS
AFTN.
&&

.MARINE...FEW CHANGES ARE PLANNED AS THE FCST IS RIGHT ON TRACK. WL
CONSIDER DROPPING THE SCEC HEADLINE FOR THE SC WTRS AS THE
CHARLESTON HARBOR PILOT BOAT RECENTLY REPORT WNDS OF 15-18 KT WITH
SEAS OF 3-4 FT. THEY DID NOTE THAT SEAS WERE AROUND 1-2 FT NEAR THE
HARBOR ENTRANCE WHICH IS TO BE XPCTD WITH OFFSHORE TRAJECTORIES. THE
SCA FOR THE GA OFFSHORE WTRS WL CONTINUE INTO TNGT.
&&

.AVIATION /12Z-12Z/...RECENTLY AMENDED BOTH CHS AND SAV TO DROP
MENTION OF LLWS. XPCT VFR CONDITIONS TO PREVAIL FOR THE NXT 24 HRS.
&&

.LAKE WINDS...THE LATEST OBSERVATION SET OUT OF PINEVILLE SHOWS WNDS
HAVE AVERAGED 20-25 KT WITH GUSTS AS HIGH AS 30 KT OVR THE PAST FEW
HRS. XPCT WNDS TO SLOWLY DIMINISH THROUGH THE AFTN BUT FCST
SOUNDINGS ADJUSTED FOR LAKE WTR TEMPS STILL SUPPORT MARGINAL LWA
CONDITIONS THROUGH THE MID-AFTN HRS. WL EXTEND THE LWA UNTIL 4 PM.
&&

.FIRE WEATHER...RH/S ARE ALREADY APRCHG 30 PCNT IN MANY AREAS AS
MIXING INTENSIFIES. XPCT CRITICAL RH/S THIS AFTN AS THE MIXING LYR
INCRS AND TAPS INTO THE DEEP DRY LYR ALOFT. WL NEED TO LWR DEWPTS
AND RH/S FOR THIS AFTN AS MANY STATIONS ARE ALREADY REPORTING DEWPTS
IN THE MID 20S. XPCT MIN RH/S IN THE 17-20 PCNT RANGE. WL UPDATE THE
FIRE WEATHER PLANNING FCST TO REFLECT THESE CHANGES. ALTHOUGH GUSTY
WNDS WL BE PRESENT...ATTM WE BELIEVE GUSTS WL REMAIN BELOW RED FLAG
THRESHOLDS. 10-HR FUELS ARE ALSO STILL RATHER MOIST FROM THE RNFL
THE AREA RCVD LAST THU NGT PER COORD WITH FIRE OFFICIALS. WL
CONTINUE TO MONITOR AND COORDINATE WITH FIRE OFFICIALS THROUGHOUT
THE DAY IF NEEDED.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WARNING TONIGHT FOR GAZ087-088-099>101-114>116-
      118-137-138-140.
SC...FREEZE WARNING TONIGHT FOR SCZ040-042>045-047>051.
     LAKE WIND ADVISORY UNTIL 4 PM FOR LAKE MOULTRIE SCZ045.
MARINE...SMALL CRAFT ADVISORY AMZ374.
&&

ST
Hazardous weather outlook, Mar 4, 5:00 AM EST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 AM EST SUN MAR 4 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-051100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
500 AM EST SUN MAR 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.FROST/FREEZE...A FREEZE WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA
EXCEPT THE GEORGIA COAST FOR TONIGHT. REFER TO THE LATEST
NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL RELATIVE HUMIDITIES ARE EXPECTED TODAY
MAINLY AWAY FROM THE COAST. REFER TO THE LATEST FIRE WEATHER
PLANNING FORECAST FOR MORE INFORMATION.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE.
REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL
INFORMATION.

.RIVER FLOODING...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR MINOR
FLOODING FOR THE LOWER SANTEE RIVER AT JAMESTOWN. REFER TO THE
LATEST RIVER FLOOD WARNING FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.FIRE WEATHER...CRITICAL RELATIVE HUMIDITIES ARE EXPECTED MONDAY
AFTERNOON MAINLY AWAY FROM THE COAST.

.FROST/FREEZE...FROST ADVISORIES MAY BE NEEDED FOR AREAS OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA AWAY FROM THE COAST
MONDAY NIGHT WITH TEMPERATURES IN THE MID 30S.

.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE THROUGH THE
WEEK FOR THE LOWER SANTEE RIVER AT JAMESTOWN. REFER TO THE LATEST
FIRE WEATHER PLANNING FORECAST FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

In the hours before

Special weather statement, Mar 4, 12:08 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 PM EST SUN MAR 4 2007

GAZ087-088-099>101-114>119-137>141-042200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN
1208 PM EST SUN MAR 4 2007

...FIRE DANGER STATEMENT...
...INCREASED FIRE DANGER ACROSS SOUTHEAST GEORGIA THIS AFTERNOON...

LOW HUMIDITIES OF 18 TO 22 PERCENT COMBINED WITH GUSTY WEST WINDS
AROUND 20 MPH WITH GUSTS TO 30 MPH WILL PRODUCE AN INCREASED FIRE
DANGER ACROSS ALL OF SOUTHEAST GEORGIA THIS AFTERNOON. THESE
CONDITIONS WILL BE FAVORABLE FOR WIND DRIVEN FIRES TO SPREAD
QUICKLY. BURNING OF ANY KIND SHOULD BE DELAYED.

PEOPLE ACROSS SOUTHEAST GEORGIA SHOULD AVOID THE USE OF OPEN
FLAMES OR SPARKS. DO NOT THROW CIGARETTES ON THE GROUND OR FROM
VEHICLES AS THEY COULD UNKNOWINGLY START FIRES. IMMEDIATELY REPORT
ALL FIRES TO LOCAL EMERGENCY OFFICIALS.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:28 AM ESTFreeze WarningCHSAllendale, Berkeley, Colleton, Dorchester, Hampton28 hr
Mar 4, 3:43 PM ESTFreeze WatchCHSAllendale24 hr

Nearby

Red Flag Warnings in South Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.